While there are some Antibiotic Side Effects that are common to all antibiotics, for the most part, the side effects of antibiotics are specific to each class of antibiotics and to each antibiotic itself. Please see each antibiotic that you are concerned about in order to learn more about the antibiotic side effects of that individual drug.
Many side effects are common to ALL drugs- including antibiotics- and are discussed on the Common Side Effects page. It would be impossible to discuss ALL of the many varied antibiotic side effects because there are so many, but we will attempt to discuss the side effects that are unique to antibiotics as well as those unique to certain classes of antibiotics when they are unusual or of great interest to you.
Gastrointestinal tract problems are the most common side effects of most antibiotics. Aside from the Common Side Effects of dry mouth, nausea, vomiting and other gastrointestinal problems that can be Side Effects of ALL drugs, antibiotics have unique gastrointestinal problems, as well.
When antibiotics are given, they not only kill the bacteria that are causing your problem, but they also kill the Good Bacteriain your digestive tract. While this may not cause ANY symptoms or problems in some people, in others, it can lead to conditions such as:
Some of these issues can cause people to have serious medical problems, many of which western medicine does not recognize, and these end up becoming 'incurable' chronic illnesses that have become extremely common. But most of these problems would not occur if High Quality Probiotics were taken during and after antibiotic administration.
The Quinolone Antibiotics are a a group of antibiotics that have gained widespread use in the past few years- but not without their problems. You will know that you are taking this type of antibiotic if it ends in:
The most common of these drugs are:
Which are used often to treat problems like:
These drugs have a SCARY history with MANY problems associated with them, yet they are very often considered 'safe' and are given for even fairly minor infections that many researchers believe are not even bacterial infections -and therefore should not be treated with antibiotics in the first place!!
This class of antibiotics has so many Uncommon Side Effects, like skin cancer and Cipro Tendonitis, and they have so many peculiarities and serious Levaquin Drug Interactions, such as that between Levaquin and Prednisone, that I've written many many pages exclusively on the dangers of this class of antibiotics.
Go to the Quinolone Antibiotics page here --->
The BIGGEST of the Sulfa Antibiotic Side Effects is an allergic reaction. There are SO many people with allergic reactions to sulfa drugs that this is a MAJOR concern. If you know that you have an allergy to sulfa drugs then you should inform your physician and never take them. Ideally, you should wear a Medic Alert bracelet in case you are ever in an accident and are unable to tell anyone about this allergy.
Sulfa allergies range anywhere from mild rashes to full blown
emergency Anaphylactic Reactions. If you have had an allergic reaction
to sulfa drugs before, it COULD be worse the next time, so never take a chance and be sure that you never take sulfa drugs again. In fact, it's prudent for anyone with a drug allergy to get a Medic Alert Bracelet in order that medical professionals are notified of your allergy in an emergency.
If this is the first time that you have taken a Sulfonamide, then just be aware of any reactions. If you DO have an allergic reaction, then stop taking the antibiotics right away and notify your doctor immediately.